Jul 19, 1999
I stopped my drugs due to severe lipodystrophy. Can I expect my viral load to pick up where it left off or go much higher and then return to baseline? What about cd4, how rapid of a decline to baseline, weeks, months?
Baseline cd4 360 vl 58,000 with drugs cd4 670 vl<20. I know most doctors would strongly disagree with my decision, however I never had any hiv related illness prior to starting the drugs. The only thing I see them doing is changing me into a veiny disfigured creature with a huge belly and breasts (I'm a male). Perhaps when I do come down with an Hiv related illness, I will then fully appreciate the drugs. This may be cynical, but if more people were to stop their drugs (those whose baseline counts were still good prior to treatment) and the drug companies suddenly lost all of that revenue they might think twice. Currently, no one has any concern for Lipodystropy except for doctor and patient. The drug companies would then have an incentive to figure out why hiv drugs are causing this horrible side efffect.
Thanks! I feel better now!
| Response from Dr. Holodniy
Your viral load will begin to show up within days, and probably will be back to baseline within a month. Your CD4 count will take longer to drift back down to baseline. It may be several weeks to months.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Painful Red Spots After Having Sex During Period Worried I Have HIV
- Rash After Deep Kissing Worried I Have HIV
- Swollen Lymph Nodes After Giving Oral Sex What Are The Chances Of HIV
- White Bumps After Erotic Massage Worried I Have HIV
- How Long Does It Take To Find Out If You Have An Std?
- What Happens If You Don't Treat Hep C?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.